Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 17, 2015, 3:01 PM CDT for Meeker County, Minnesota. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2015, 3:01 PM CDT (20:01 UTC)
- Expired
- May 17, 2015, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Meeker County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 3:06 PM CDT | HAIL 0.75 | Wsw Darwin, MN | |
| May 17, 3:08 PM CDT | HAIL 0.88 | 1 N Darwin, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
474
WWUS83 KMPX 172001
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT SUN MAY 17 2015
MNZ049-058-172030-
STEARNS-MEEKER-
301 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEARNS AND CENTRAL
MEEKER COUNTIES...
AT 301 PM CDT...A STRONG THUNDERSTORM WAS OVER GREENLEAF...OR 10
MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...COLD SPRING...ROCKVILLE...WATKINS...KIMBALL...
GREENLEAF...FOREST CITY...LUXEMBURG...DARWIN...FAIRHAVEN...ST AUGUSTA
AND ST NICHOLAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4545 9411 4531 9421 4531 9425 4524 9426
4508 9438 4494 9453 4495 9464 4550 9448
TIME...MOT...LOC 2001Z 208DEG 32KT 4499 9455
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 17, 1:25 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 17, 1:25 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT SUN MAY 17 2015 .UPDATE... SKIES ARE CLEARING OUT ACROSS THE AREA LATE THIS MORNING AS A PRONOUNCED MID-LEVEL DRY SLOT TODAY. BIGGEST CHANGE SEEN WITH THE SEVERE THREAT TODAY IS IT IS NOT LOOKING AS GREAT. THE BIGGEST REASON IS INSTABILITY LOOKS MARGINAL TODAY...WITH MLCAPES LARGELY STAYING UNDER 1000 J/KG. THE BIGGEST ISSUE IS WE HAVE BROAD FORCING WITH THE UPPER WAVE MOVING ACROSS THE REGION WITH AN UNCAPPED ENVIRONMENT. THE LIMITED CAPPING MEANS AS SOON AS A LITTLE BIT OF INSTABILITY IS ACHIEVED...CONVECTION WILL BE INITIATED...WHICH WILL QUICKLY START TO CONSUME ANY CAPE PRESENT. GIVEN THE LOW LEVEL WIND FIELDS...STRONG WINDS WILL LIKELY BE THE MAIN THREAT...WITH THE TORNADO THREAT INCREASING SOME THIS AFTERNOON AS O-1KM INCREASES AHEAD OF THE EWRD ADVANCING COLD FRONT. .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 405 AM CDT SUN MAY 17 2015 AN ACTIVE WEATHER DAY IS AHEAD...AS A NEARLY STACKED LOW PRESSURE SYSTEM PIVOTS ACROSS WESTERN/NORTHERN MINNES0TA. THE COMPLEX OF SHOWERS AND THUNDERSTORMS THAT BLOSSOMED OVER MO/IA WILL LIFT NORTH ACROSS SOUTHERN/CENTRAL MN THIS MORNING. BY 18Z...THE BULK OF THE FORECAST AREA SHOULD BE EXPERIENCING A LULL IN THE ACTIVITY AS SAID CONVECTION LIFTS INTO NORTHERN MN. THE ASSOCIATED CONVECTIVE DEBRIS /CLOUD COVER/ MAY INITIALLY HINDER THUNDERSTORM REDEVELOPMENT...BUT AN IMPRESSIVE PUNCH OF PV ADVECTION WILL LIFT INTO CENTRAL/EASTERN MN BY MID AFTERNOON. MID LEVEL DRYING IS FORECAST TO WORK INTO SOUTHEAST/EAST CENTRAL MN THIS AFTERNOON AS WELL...WHICH SHOULD YIELD ADEQUATE SCATTERING OF THE LOW CLOUDS TO TRIGGER SUFFICIENT ATMOSPHERIC DESTABILIZATION IN THE WARM SECTOR OVER OUR AREA. SUPERCELL THUNDERSTORM MODE LOOKS LIKELY...GIVEN THE EXTENT OF DEEP LAYER SHEAR...AND SFC-3KM PARAMETER VALUES ILLUSTRATE A THREAT FOR TORNADOES...EVEN THOUGH THE WARM FRONT IS NORTH OF THE AREA. THE PRIMARY WINDOW FOR SEVERE STORMS LOOKS TO OCCUR BETWEEN 18Z AND 23Z...WITH THE HIGHEST THREAT AREA BEING LOCATIONS ALONG/EAST OF THE INTERSTATE 35 CORRIDOR. HEAVY RAINFALL WILL BE POSSIBLE AGAIN TODAY IN THE STRONGER STORMS...ALTHOUGH IT WILL OCCUR PRIMARILY EAST OF WHERE THE HIGHER TOTALS OCCURRED ON SATURDAY...SO DO NOT HAVE STRONG FLOODING CONCERNS ABOVE AND BEYOND GENERAL PONDING ISSUES. HIGH TEMPS TODAY WILL LIKELY BE THE HIGHEST WE WILL SEE THROUGH THE NEXT WEEK...WITH HIGHS TOPPING OUT IN THE 70S. LOWS TONIGHT WILL SNEAK INTO THE UPPER 30S ACROSS WEST CENTRAL MN....WITH 40S ELSEWHERE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 405 AM CDT SUN MAY 17 2015 THE EXTENDED PERIOD CAN BE CHARACTERIZED AS MAINLY DRY AND UNSEASONABLY COOL FOR AT LEAST THE FIRST TWO DAYS /MONDAY AND TUESDAY/...WITH POSSIBLY MORE PRECIPITATION BY NEXT WEEKEND. MONDAY MORNING THE INTENSE SFC LOW WILL BEGIN TO FILL AND MOVE OFF TO THE NORTHEAST ACROSS THE NORTHERN GREAT LAKES. WRAP AROUND MOISTURE WILL BE CONFINED TO CENTRAL/NORTHERN MN WHERE THE HIGHEST POPS WILL BE LOCATED. HOWEVER...SOME SPRINKLES COULD MOVE INTO SOUTHERN MN/WC WI DUE TO COLD AIR ALOFT AND RESIDUAL MOISTURE NEAR THE AREA. STANDARD 85H/92H TEMPERATURE ANOMALIES ARE 2-4 BLW NORMAL BY MONDAY/MONDAY NIGHT WHICH TRANSLATES TO SFC TEMPS NEARLY 20-30 DEGREES BELOW NORMAL. EVEN THE GEFS/NAEFS MEAN 85H TEMPS RETURN INTERVAL BASED ON CLIMATOLOGY /1985 - 2012/ ARE ONCE EVERY 10 YEARS FOR THESE TYPE OF TEMPS FOR MID MAY. EVEN SOME AREAS IN THE NORTHERN PLAINS ARE OUTSIDE CLIMATOLOGY NORMS WHICH MEANS SOME RECORD LOWS ARE POSSIBLE EARLY NEXT WEEK BASED ON THE AMOUNT OF CLOUD COVER AND SFC WINDS. THE MEAN UPPER FLOW WILL BE WEST/NW ACROSS THE UPPER MIDWEST AS AN UPPER RIDGE HOLDS ACROSS WESTERN CANADA...AND AN UPPER LOW BUILDS SOUTHWARD ACROSS HUDSON BAY BY MIDWEEK. THE MEAN UPPER FLOW ACROSS THE WESTERN AND SOUTHERN PART OF THE CONUS WILL BE MORE PROGRESSIVE WITH SEVERAL STORM SYSTEMS AFFECTING THAT REGION. NOT UNTIL LATE IN THE EXTENDED PERIOD...POSSIBLY AS LATE AS SATURDAY/SUNDAY WILL WE GET INTO A MORE PROGRESSIVE FLOW FROM THE SW AS THE UPPER RIDGE BREAKS DOWN IN WESTERN CANADA AND AN UPPER LOW MOVES INLAND INTO THE SW CONUS. TEMPS WILL SLOWLY MODERATE BY THE END OF THE WEEK WITH 60S/70S MOVING BACK INTO THE REGION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 125 PM CDT SUN MAY 17 2015 LIKE THE IDEA OF THE HRRR...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AS THE STACKED LOW MOVES THROUGH MN WITH MARGINAL INSTABILITY BUT VIRTUALLY NO CIN. DECIDED TO CONTINUE TREND OF HANDLING THIS SCENARIO WITH VC GROUPS AND EXTENDED TEMPO GROUPS FOR THUNDER. HAVE HIGH CONFIDENCE IN STORMS OCCURRING...JUST LOW CONFIDENCE ON TIMING/TRACKS OF THE NUMEROUS STORMS THAT ARE EXPECTED. AS WE GET BEHIND THE COLD FRONT...LOW STRATUS BACK OVER THE DAKOTAS WILL SWING THROUGH...WITH TIMING ON ITS ARRIVAL NOT TOO DIFFERENT BETWEEN THE HRRR/SREF/NAM/LAMP...SO MAIN ISSUE WITH THAT IS MORE HOW LOW WILL IT BE AS OPPOSED TO WHEN WILL THOSE CLOUDS GET TO EACH AIRPORT. MAIN CHANGE MADE TO THE PREVIOUS TAF WAS TO GO WITH MORE WINDS GIVEN STRENGTH OF MIXED LAYER WINDS ON NAM SOUNDINGS...WOULD NOT BE SURPRISED TO SEE SOME WIND GUSTS IN WRN MN TONIGHT THROUGH MON MORNING GET INTO THE 40S KTS. KMSP...ALREADY SEEING SHOWERS BUBBLE UP AT 18Z...AND THINKING THIS THEME OF SCT SHOWERS/STORMS WILL BE WITH US THROUGH ABOUT 1Z. TEMPO GROUP FOR THUNDER IS BASED ON WHEN THE HRRR BRINGS THE GREATEST COVERAGE OF STORMS THROUGH. ALSO HAVE HIGH CONFIDENCE IN MVFR CIGS RETURNING TONIGHT. THOUGH HAVE KEPT CIGS ABOVE 017...MAY CIGS GET DOWN BETWEEN 010-015 DURING THE MORNING ON MONDAY. WINDS COULD ALSO BE PROBLEMATIC MONDAY MORNING...WITH STRONG CROSS WINDS EXPECTED IN THE EARLY MORNING BEFORE WINDS CONTINUE TO VEER MORE TOWARD A 300 DIRECTION IN THE AFTERNOON. /OUTLOOK FOR KMSP/ TUE...MVFR CIGS EARLY. WINDS N AT 10 KTS. WED...VFR. WINDS NNE 5 KTS. THU...VFR. WINDS NNW 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...JLT AVIATION...MPG
Hazardous weather outlook, May 17, 2:38 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 238 PM CDT SUN MAY 17 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 238 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE WEATHER IS IN EASTERN MINNESOTA AND WESTERN WISCONSIN WHERE HAIL AND DAMAGING WINDS ARE POSSIBLE. IN ADDITION...THERE IS A THREAT FOR TORNADOES TODAY. THE STORMS TODAY WILL BE MOVING FAST...SO THE WEATHER IN YOUR AREA COULD CHANGE QUICKLY. STAY TUNED TO THE FORECAST TODAY AND FOR ANY POTENTIAL WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TODAY.
In the hours before
Special weather statement, May 17, 2:07 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 207 PM CDT SUN MAY 17 2015 MNZ054>056-171930- LAC QUI PARLE-SWIFT-CHIPPEWA- 207 PM CDT SUN MAY 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHIPPEWA... SOUTHWESTERN SWIFT AND EAST CENTRAL LAC QUI PARLE COUNTIES... AT 206 PM CDT...A STRONG THUNDERSTORM WAS NEAR WATSON...OR 8 MILES WEST OF MONTEVIDEO...MOVING NORTH AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... WATSON AROUND 210 PM CDT. MILAN AROUND 220 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BIG BEND CITY AND HAGEN. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4491 9586 4492 9596 4522 9593 4516 9570 TIME...MOT...LOC 1906Z 193DEG 34KT 4498 9589 SPD
Special weather statement, May 17, 2:15 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 215 PM CDT SUN MAY 17 2015 MNZ058-171945- MEEKER- 215 PM CDT SUN MAY 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEEKER COUNTY... AT 215 PM CDT...A STRONG THUNDERSTORM WAS OVER COSMOS...OR 15 MILES WEST OF HUTCHINSON...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LITCHFIELD...GROVE CITY...COSMOS...STROUT...CORVUSO AND LITCHFIELD AIRPORT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4489 9464 4489 9476 4520 9475 4515 9444 TIME...MOT...LOC 1915Z 205DEG 36KT 4497 9468 ADL
Special weather statement, May 17, 2:18 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
218 PM CDT SUN MAY 17 2015
MNZ076-084-171945-
WASECA-LE SUEUR-
218 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT WASECA AND SOUTHEASTERN LE SUEUR
COUNTIES...
AT 218 PM CDT...A STRONG THUNDERSTORM WAS OVER WALDORF...OR 22 MILES
SOUTHEAST OF MANKATO...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
JANESVILLE AROUND 230 PM CDT.
WASECA AROUND 235 PM CDT.
ELYSIAN AROUND 240 PM CDT.
WATERVILLE AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OTISCO...ALMA CITY AND
WASECA AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4389 9377 4429 9367 4421 9352 4420 9352
4420 9349 4416 9340 4409 9341 4385 9359
4385 9365
TIME...MOT...LOC 1918Z 205DEG 36KT 4394 9367
ADLSpecial weather statement, May 17, 2:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CDT SUN MAY 17 2015 MNZ092-172000- FARIBAULT- 230 PM CDT SUN MAY 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FARIBAULT COUNTY... AT 229 PM CDT...A STRONG THUNDERSTORM WAS NEAR ELMORE...OR 21 MILES EAST OF FAIRMONT...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... FROST AROUND 235 PM CDT. BLUE EARTH AROUND 240 PM CDT. DELAVAN AROUND 250 PM CDT. EASTON AROUND 255 PM CDT. MINNESOTA LAKE AROUND 300 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRUSH CREEK. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4350 9395 4350 9420 4385 9407 4385 9368 TIME...MOT...LOC 1929Z 205DEG 36KT 4355 9406 ADL
Special weather statement, May 17, 2:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT SUN MAY 17 2015
MNZ076-083-084-172015-
WASECA-LE SUEUR-BLUE EARTH-
249 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BLUE EARTH...WESTERN
WASECA AND SOUTHEASTERN LE SUEUR COUNTIES...
AT 248 PM CDT...A STRONG THUNDERSTORM WAS NEAR PEMBERTON...OR 18
MILES SOUTHEAST OF MANKATO...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
ST. CLAIR AROUND 300 PM CDT.
JANESVILLE AROUND 305 PM CDT.
WASECA AROUND 310 PM CDT.
WATERVILLE AND ELYSIAN AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SMITHS MILL...
GREENLAND...ALMA CITY AND WASECA AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4385 9399 4424 9384 4423 9352 4420 9352
4419 9344 4385 9374
TIME...MOT...LOC 1948Z 205DEG 36KT 4395 9378
ADLSpecial weather statement, May 17, 3:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT SUN MAY 17 2015
MNZ049-058-172030-
STEARNS-MEEKER-
301 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEARNS AND CENTRAL
MEEKER COUNTIES...
AT 301 PM CDT...A STRONG THUNDERSTORM WAS OVER GREENLEAF...OR 10
MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...COLD SPRING...ROCKVILLE...WATKINS...KIMBALL...
GREENLEAF...FOREST CITY...LUXEMBURG...DARWIN...FAIRHAVEN...ST AUGUSTA
AND ST NICHOLAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4545 9411 4531 9421 4531 9425 4524 9426
4508 9438 4494 9453 4495 9464 4550 9448
TIME...MOT...LOC 2001Z 208DEG 32KT 4499 9455
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:03 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Renville | 27 min |
| May 16, 7:15 PM CDT | Tornado Warning | MPX | McLeod, Meeker, Renville | 30 min |
| May 16, 7:34 PM CDT | Tornado Warning | MPX | Chippewa, Swift | 26 min |
| May 16, 7:35 PM CDT | Tornado Warning | MPX | Meeker | 25 min |
| May 16, 7:40 PM CDT | Tornado Warning | MPX | Meeker | 35 min |
| May 16, 7:44 PM CDT | Tornado Warning | MPX | Douglas, Pope | 31 min |
| May 16, 8:10 PM CDT | Special Weather Statement | MPX | Stearns | 50 min |
| May 16, 8:25 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 35 min |
| May 16, 9:21 PM CDT | Special Weather Statement | MPX | Carver, Sherburne, Wright | 39 min |
| May 16, 10:39 PM CDT | Special Weather Statement | MPX | Sherburne, Wright | 2 hr |
| May 17, 7:27 AM CDT | Special Weather Statement | MPX | Renville | 33 min |
| May 17, 7:55 AM CDT | Special Weather Statement | MPX | Chippewa, Renville, Swift | 35 min |
| May 17, 9:38 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens, Swift, Todd | 52 min |
| May 17, 1:51 PM CDT | Special Weather Statement | MPX | Faribault | 24 min |
| May 17, 2:03 PM CDT | Special Weather Statement | MPX | Stearns | 27 min |
| May 17, 2:07 PM CDT | Special Weather Statement | MPX | Chippewa | 23 min |
| May 17, 2:15 PM CDT | Special Weather Statement | MPX | Meeker | 30 min |
| May 17, 2:18 PM CDT | Special Weather Statement | MPX | Waseca | 27 min |
| May 17, 2:30 PM CDT | Special Weather Statement | MPX | Faribault | 30 min |
| May 17, 2:49 PM CDT | Special Weather Statement | MPX | Waseca | 26 min |
| May 17, 3:08 PM CDT | Special Weather Statement | MPX | Waseca | 37 min |
| May 17, 3:16 PM CDT | Special Weather Statement | MPX | Benton | 29 min |
| May 17, 3:32 PM CDT | Special Weather Statement | MPX | Meeker | 28 min |
| May 17, 3:39 PM CDT | Special Weather Statement | MPX | Benton | 36 min |
| May 17, 3:42 PM CDT | Special Weather Statement | MPX | Sherburne | 33 min |
| May 17, 3:54 PM CDT | Special Weather Statement | MPX | Meeker | 36 min |
| May 17, 4:03 PM CDT | Special Weather Statement | MPX | Dakota | 27 min |
| May 17, 4:12 PM CDT | Special Weather Statement | MPX | Mille Lacs | 33 min |
| May 17, 4:17 PM CDT | Special Weather Statement | MPX | Sherburne | 28 min |
| May 17, 4:28 PM CDT | Special Weather Statement | MPX | Sherburne | 32 min |
| May 17, 5:11 PM CDT | Special Weather Statement | MPX | Goodhue | 34 min |
| May 17, 6:16 PM CDT | Wind Advisory | MPX | Blue Earth, Brown, Carver, Chippewa, Dakota, Douglas and 26 more | 10 hr |
| May 17, 5:27 PM CDT | Special Weather Statement | MPX | Saint Croix | 33 min |
| May 17, 5:32 PM CDT | Special Weather Statement | MPX | Pierce | 28 min |
| May 17, 5:50 PM CDT | Special Weather Statement | MPX | Barron | 25 min |
| May 17, 5:54 PM CDT | Special Weather Statement | MPX | Saint Croix | 36 min |
| May 17, 6:20 PM CDT | Special Weather Statement | MPX | Barron | 25 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.